Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 16, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 1, 2019, 2:44 PM MDT for 15 counties in Colorado. It took effect at Oct 2, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2019, 2:44 PM MDT (20:44 UTC)
- In effect from
- Oct 2, 2019, 12:00 PM MDT
- Expired
- Oct 2, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3426 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
798 WWUS85 KPUB 012044 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 244 PM MDT Tue Oct 1 2019 ...A Red Flag Warning continues for gusty winds, low humidity and dry fuels through 7 PM today, for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels for Wednesday afternoon and evening for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-021245- /O.UPG.KPUB.FW.A.0010.191002T1800Z-191003T0100Z/ /O.NEW.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ /O.CON.KPUB.FW.W.0015.000000T0000Z-191002T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 244 PM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220 AND 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR FOR FIRE WEATHER ZONES 220 AND 224... The National Weather Service in Pueblo has issued a Red Flag Warning for dry fuels, gusty winds and low relative humidity, which is in effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 220 and 224. * Winds...Southwest 15 to 25 mph with gusts up to 45 mph. * Timing... From noon until 7 PM MDT today and again for Wednesday afternoon and evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today, and again on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
362 WWUS85 KPUB 020203 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 803 PM MDT Tue Oct 1 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels for Wednesday afternoon and evening for fire weather zones 220 and 224, which includes Lake and Chaffee Counties, and the San Luis Valley... COZ220-224-021815- /O.CON.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 803 PM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR FIRE WEATHER ZONES 220 AND 224... * Affected Area...Fire Weather Zones 220 and 224. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Timing... From noon until 7 PM MDT today and again for Wednesday afternoon and evening. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today, and again on Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
114 WWUS85 KPUB 020938 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 338 AM MDT Wed Oct 2 2019 ...A Red Flag Warning has been issued for gusty winds, low humidity and dry fuels from noon until 7 PM today for fire weather zones 220 through 225, which includes Lake, Chaffee, Teller and Fremont counties, the San Luis Valley, the Eastern San Juans and La Garita Mountains, the Sangre De Cristo and Wet Mountains, and the Wet Mountain Valley... COZ221>223-225-030100- /O.EXA.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 338 AM MDT Wed Oct 2 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221...222...223 AND 225... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 221...222...223 and 225. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Timing... From noon until 7 PM MDT today. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-224-030100- /O.CON.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 338 AM MDT Wed Oct 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220 AND 224... * Affected Area...Fire Weather Zones 220 and 224. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing... From noon until 7 PM MDT today. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
309 WWUS85 KPUB 021239 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 639 AM MDT Wed Oct 2 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity and dry fuels from noon until 7 PM today for fire weather zones 220 through 225, which includes Lake, Chaffee, Teller and Fremont counties, the San Luis Valley, the Eastern San Juans and La Garita Mountains, the Sangre De Cristo and Wet Mountains, and the Wet Mountain Valley... COZ220>225-030100- /O.CON.KPUB.FW.W.0016.191002T1800Z-191003T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 639 AM MDT Wed Oct 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220...221...222...223...224 AND 225... * Affected Area...Fire Weather Zones 220...221...222...223... 224 and 225. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing... From noon until 7 PM MDT today. * Relative Humidity...As low as 6 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
061 WWUS85 KPUB 022034 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 234 PM MDT Wed Oct 2 2019 ...A Red Flag Warning remains in effect for gusty winds, low humidity and dry fuels from noon until 7 PM today for fire weather zones 220 through 225, which includes Lake, Chaffee, Teller and Fremont counties, the San Luis Valley, the Eastern San Juans and La Garita Mountains, the Sangre De Cristo and Wet Mountains, and the Wet Mountain Valley... COZ220>225-030100- /O.CON.KPUB.FW.W.0016.000000T0000Z-191003T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 234 PM MDT Wed Oct 2 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221... 222...223...224 AND 225... * Affected Area...Fire Weather Zones 220...221...222...223... 224 and 225. * Winds...West to southwest 15 to 25 mph with gusts up to 45 mph. * Timing... Until 7 PM MDT today. * Relative Humidity...As low as 4 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires today. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
211 WWUS85 KPUB 030059 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 659 PM MDT Wed Oct 2 2019 ...Red Flag Warning to Expire... COZ220>225-030200- /O.EXP.KPUB.FW.W.0016.000000T0000Z-191003T0100Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 659 PM MDT Wed Oct 2 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220...221...222... 223...224 AND 225... Winds will continue to decrease as RH increases through the rest of the evening. This will allow the red flag warning to expire at 7 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 1, 11:29 AM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Oct 1, 11:29 AM MDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1129 AM MDT Tue Oct 1 2019 .SHORT TERM...(Today and tonight) Issued at 458 AM MDT Tue Oct 1 2019 ...Critical Fire Weather conditions return across the mountain valleys today... A cold front has pushed through most of the southeast plains and lies along the northern slopes of the Raton Ridge from just south of KTAD to Kim to just east of Lamar. To the north of the front, stratus is filling in across the plains, banking up into the eastern slopes of the southeast mountains. Dew points have rebounded into the 40s and 50s, with lower 60 dew points across Baca county. Farther to the west, airmass remains quite dry under southwesterly flow aloft. Dew points were in the teens...though southerly flow was advecting 40 dew points northward into the San Luis Valley. Quite a contrast will exist in expected conditions across southern CO today. While mountains and interior valleys see the return of dry gusty southwest winds, the plains will remain cooler with higher humidity and even a chance of rain across eastern areas today as energy lifts northward from NM across the far southeast plains. Overall, heavier rainfall is likely to stay off to the south and east, but Baca county will have the best chance of receiving a wetting rain today. Stratus will continue to fill in and lower across the southeast plains with areas of fog across the northern slopes of the Palmer Divide early this morning. Clouds will lift and burn off by afternoon with temperatures rebounding some as southeasterly winds increase this afternoon mixing out shallow cold air in some places. There is quite a difference in guidance temps today for the plains with a 10+ degree spread between the cooler MET and warmer MAV along/north of the Arkansas River. High res models split the difference and have leaned forecast towards HRRR forecast for now. But if clouds are more persistent and cold air more stubborn to mix out, then it could end up cooler than going forecast along the Arkansas River. Southerly winds off the Raton Ridge should put warmest readings down around Trinidad this afternoon where shallow cold air will retreat northward this afternoon. Suspect the gradient in temperatures may be tighter than portrayed in the grids, and updates to refine details may be needed. Meanwhile, whatever moisture advects westward into the eastern mountains and upper Arkansas River valley should quickly mix out as southwesterly winds spread down the eastern slopes into the valley bottoms by late morning. Red Flag conditions will return for the mountain valleys with conditions becoming widespread across Chaffee and Lake counties, and the San Luis valley where Red Flag Warnings have been posted. Spotty critical fire weather conditions will also return to the lower elevation fringes of the Sangre De Cristo and western Wet mountains, Wet mountain valley, Northwest Sawatch county, and western/southern portions of Fremont county. Am not getting enough coverage in these zones to warrant expansion of the current set of Red Flag Warnings. Fremont county could come close though. Bottom line, locations in and near the mountains should maintain a heightened awareness for high fire danger today and avoid any fire starts. Winds should decrease later this evening. Stratus and patchy drizzle or sprinkles and fog will return across the plains tonight in cool upslope flow. Again, any precipitation will be light, with best chances across the northern slopes of the Palmer Divide and Kiowa county. -KT .LONG TERM...(Wednesday through Monday) Issued at 458 AM MDT Tue Oct 1 2019 Initially, fire weather concerns continue over portions Lake and Chaffee counties as well as the San Luis Valley from Wednesday afternoon into Wednesday evening, therefore have issued a Fire Weather Watch for these locations during this time-frame. Also, areas of low clouds, fog and light precipitation is expected to be departing eastern locations as Wednesday morning progresses. Elsewhere over the CWA, expect generally dry conditions(outside of some low-grade pops/low clouds/etc. over eastern locations later Wednesday night) in combination with above seasonal maximum temperatures and near to slightly below seasonal minimum temperatures from Wednesday into Wednesday night. In addition, latest trends indicate that below freezing temperatures will be possible over the San Luis valley Wednesday night, with temperatures challenging the freezing mark over sections of northern El Paso county and if these trends continue, Freeze highlights may be needed for these locations. WFO Pueblo will monitor the latest meteorological/temperature trends closely. Then, basically dry(with limited precipitation potential over far southeastern and eastern locations at times) westerly component upper flow is expected to prevail over southern Colorado from Thursday into Monday, with north-northeasterly surface surges pushing across eastern locations Wednesday night, Saturday morning and then again on Sunday, helping to moderate temperatures on Thursday, Saturday and Sunday respectively. Regarding temperatures, warmest conditions during the longer term should be realized Wednesday and Friday, with coolest temperatures anticipated Thursday and this weekend. Finally, gradient winds are projected to be relatively low-grade during the balance of the longer term, especially when compared to the previous few days. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1122 AM MDT Tue Oct 1 2019 At KALS, VFR the next 24 hrs, with gusty sw winds this afternoon and again Wed afternoon. At KCOS, MVFR stratus will gradually dissipate this afternoon, before returning this evening and overnight. A period of IFR cigs looks likely after 07z and continuing through Wed morning as se upslope winds persist. May be a sprinkle or light shower overnight as well, with some patchy fog near or just north of the terminal. At KPUB, MVFR cigs will dissipate this afternoon, then return this evening and persisting into Wed morning. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ220-224. Fire Weather Watch from Wednesday afternoon through Wednesday evening for COZ220-224. && AVIATION...PETERSEN
Hazardous weather outlook, Oct 1, 5:35 AM MDT, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 535 AM MDT Tue Oct 1 2019 COZ058>089-093>099-021145- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 535 AM MDT Tue Oct 1 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions will return to the San Luis Valley and Chaffee and Lake counties this afternoon as well as to spotty areas across Fremont, Custer and northwest Sawatch counties this afternoon and evening. Low humidity values, gusty southwest winds up to 45 mph and dry fuels will result in conditions favorable for rapid rates of fire growth and spread. Temperatures will be cooler today across most of the plains with isolated to scattered showers and embedded thunderstorms possible. The best chance will be southeast of a line from Eads to La Junta to Kim today. The main threat with any embedded thunderstorms will be lightning and brief moderate rainfall, particularly near the Kansas border. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Critical fire weather conditions are expected to develop over portions of the San Luis Valley and Chaffee and Lake counties from Wednesday afternoon into early Wednesday evening, due to projected low humidity values, gusty winds around 35 mph at times and dry fuels, which will capable of producing conditions favorable for rapid rates of fire growth and spread. Isolated thunderstorms capable of producing gusty winds and hazardous lightning will possible over western and southern sections of southern Colorado from Friday afternoon into Friday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:51 AM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Lake, Rio Grande and 1 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.